MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Codes Cyst(s) (1800); Unspecified Infection (1930); Tissue Damage (2104); Skin Inflammation (2443)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement pump.The customer was contacted by a medela lactation consultant and on (b)(6) 2017 the customer stated that she still has mastitis and one abscess is back, the breast specialist wants to see her on (b)(6) 2017 to bring her to the operating room and do surgery to remove all of the abscesses instead of continuing to drain them.Follow up with this customer is on-going.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan and wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 07/07/2017 the customer alleged that the first time she started pumping with the pump in style breast pump, it sounded like there was a cricket inside and all of a sudden the pump stopped suctioning.The customer stated that this happened around (b)(6) 2017 and it caused her to develop mastitis because milk wasn't being expressed on the left side.The customer reported she saw first signs of mastitis on the (b)(6) 2017 and went to the doctor on the (b)(6) 2017, and stated, "they had to cut my breast open on that side" (left breast).They did one incision on (b)(6) 2017, but had to reopen it 3 times afterwards.She was prescribed an antibiotic on (b)(6) 2017, and was then prescribed a stronger antibiotic.She did not complete the antibiotics because the breast specialists recommended she stop as they thought it was best to continue with more incisions and not risk side effects of antibiotics which did not seem to be helping.She has a follow up visit on (b)(6) 2017 to check whether another incision will have to be made for the third lump she has developed.After she got the incisions, she had "multiple abscesses" which one of them was able to be drained with a needle and the second one was cut open and drained.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key6819940
Report Number1419937-2017-00236
Device Sequence Number1589267
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public(01)00020451570815
Combination Product (Y/N)N
Initial Reporter StateNV
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Device Lot Number(10) 434992
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;